Diabetes

Question
Posted by: beebee | 2012-02-04

Q.

inexplicable high sugar levels.

18 year old female, has hyperthyroidism (0.1mg eltroxin daily). is on glucophage XR (1nightly)- presenting with high sugar levels ( between 8 and 9) in the morning. monitoring of sugar levels show that increase is greater after aerobic / cardio exercises. also observed that after eating ice-cream sugar level was 7.5(1 hr later) and then began to increase thereafter.
also unable to sleep at night , having about 3-4 hrs of sleep.
I am concerned that all the above seem to be linked to some auto immune problem >  please help

Expert's Reply

A.

Diabetes expert

Dear Bee Bee
Exercise of a slow and sustained manner will tend to drop glucose levels, but after a high intensity workout, can increase the levels due to an increase in adrenaline levels. The increase in glucose after the ice-cream would be expected, and the further increase after 1 hour also as glucose levels don’t necessarily peak at 1 hour. I don’t think that the above as well as the decreased sleep is related to an autoimmune cause. Certainly the decreased sleep could occur as a result of the eltroxin dose being too much.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Diabetes Expert | 2012-02-10

Dear Bee Bee
Exercise of a slow and sustained manner will tend to drop glucose levels, but after a high intensity workout, can increase the levels due to an increase in adrenaline levels. The increase in glucose after the ice-cream would be expected, and the further increase after 1 hour also as glucose levels don’t necessarily peak at 1 hour. I don’t think that the above as well as the decreased sleep is related to an autoimmune cause. Certainly the decreased sleep could occur as a result of the eltroxin dose being too much.

Reply to Diabetes Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.